Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

May 9, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this special weather statement at May 9, 2012, 3:25 PM EDT for Berkeley County, South Carolina. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2012, 3:25 PM EDT (19:25 UTC)
Expired
May 9, 2012, 4:00 PM EDT
In force
35 min
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 121 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 3:25 PM EDTTSTM WND DMGCross, SC2 TREES DOWN IN CROSS.
May 9, 3:33 PM EDTTSTM WND DMG1 Wsw Ladson, SCLAW ENFORCEMENT REPORTED A TREE DOWN ON LINCOLNVILLE ROAD.
May 9, 3:40 PM EDTTSTM WND DMGMoncks Corner, SC3 TREES DOWN IN MONCKS CORNER.
May 9, 3:45 PM EDTTSTM WND DMG1 Nne Crowfield Plantat, SCTREE DOWN ON NORTH AYLESBURY ROAD. TIME ESTIMATED BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS82 KCHS 091925
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT WED MAY 9 2012

SCZ043>045-050-052-092000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
325 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO NEW
HOPE TO PARKERS FERRY LANDING...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...BONNEAU...BONNEAU BEACH...CHARLESTON AIRPORT...COLLEGE
PARK...CROSS...CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT
BRIDGE...EADYTOWN...GIVHANS...GOOSE CREEK...HANAHAN...I-26/I-526
INTERCHANGE...JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...MONCKS CORNER...NAVAL WEAPONS STATION CHARLESTON...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...
SAINT STEPHEN...SANGAREE...SHADOWMOSS...SLANDS BRIDGE...SOUTHERN LAKE
MOULTRIE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3310 7982 3282 8000 3284 8046 3314 8026
      3346 8017 3346 8015 3348 8016 3350 8013
      3351 8008 3350 7996 3344 7986 3341 7985
      3338 7980 3338 7979 3333 7975
TIME...MOT...LOC 1925Z 273DEG 27KT 3343 8006 3313 8015
          3284 8032

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at May 9, 3:14 PM EDT, 11 minutes earlier.

Area forecast discussion, May 9, 3:14 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT WED MAY 9 2012

...PRELIMINARY AREA FORECAST DISCUSSION...

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA TODAY AND OFF THE COAST
TONIGHT...FOLLOWED BY DRY HIGH PRESSURE INTO SATURDAY. THE HIGH WILL
BEGIN TO WEAKEN EARLY NEXT WEEK...AS IT GIVES WAY TO A SLOW MOVING
FRONTAL SYSTEM THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS SOUTHEAST SOUTH
CAROLINA THIS AFTERNOON AND EXPECT TO SEE A SIMILAR PATTERN
EVOLVE ACROSS SOUTHEAST GEORGIA SOON. VISIBLE SATELLITE AND RADAR
SHOW NUMEROUS CONVECTIVE OUTFLOWS BEING GENERATED BY ONGOING
CONVECTION...THE STRONGEST OF WHICH IS EXTENDING FROM NORTHERN
JASPER COUNTY INTO SOUTHERN BULLOCH COUNTY. THIS OUTFLOW WILL
INTERSECT THE INLAND MOVING SEA BREEZE SHORTLY WHICH SHOULD
INITIATE NEW CONVECTION. INSTABILITY PROFILES OUTSIDE OF
CONVECTION IS DECENT FOR EARLY MAY WITH SBCAPES APPROACHING 2800
J/KG...MAINLY ACROSS SOUTHEAST GEORGIA. THE FOCUS FOR SEVERE
WEATHER WILL GRADUALLY SHIFT TO THE LOWER SOUTH CAROLINA COAST AND
INTO MUCH OF SOUTHEAST GEORGIA EAST OF A STATESBORO-REIDSVILLE
LINE. THE MOST IMPRESSIVE INSTABILITY PARAMETERS ARE GENERALLY
CONFINED TO SOUTHEAST GEORGIA WHERE STRONG SURFACE HEATING IS
STILL ONGOING WITH SURFACE TEMPERATURES APPROACHING THE UPPER 80S.
COULD SEE SBCAPE BRIEFLY SURPASS 3000 J/KG PRIOR TO THE ONSET OF
CONVECTION.

0-6KM BULK SHEAR AND UPPER-LEVEL DYNAMICS WILL INCREASE AS AN
UPPER TROUGH AND H5 JET STREAK APPROACH. THE RISK FOR LOOSELY
ORGANIZED SEVERE TSTMS WILL THEREFORE INCREASE OVER THE NEXT FEW
HOURS. A SEVERE TSTM WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA
UNTIL 9 PM...EXCLUDING ALLENDALE/SCREVEN AND JENKINS COUNTIES. THE
WESTERN PARTS OF THE WATCH WILL LIKELY BE CLEARED AS THE CORE OF
THE CONVECTION SHIFTS CLOSER TO THE COAST. WILL MAINTAIN
CATEGORICAL POPS ACROSS MAINLY THE CENTRAL AND EASTERN PORTIONS OF
THE FORECAST AREA. THE COLD FRONT WILL PUSH OFF THE COAST AFTER
MIDNIGHT WITH DRIER AIR ADVECTING IN BEHIND IT. SHOULD SEE MAINLY
CLEAR SKIES AND COOLER CONDITIONS BY SUNRISE THURSDAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
TO BE ISSUED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
RIDGING ALOFT WILL SLIDE INTO THE ATLANTIC FOR SUNDAY...AND WILL
EVENTUALLY GIVE WAY TO EITHER A CLOSED LOW OR DEEP TROUGH DURING
THE EARLY TO MIDDLE PORTION ON NEXT WEEK. SURFACE LOW PRESSURE
WILL FORM AS A RESULT OVER OR NEAR THE TENNESSEE VALLEY OR NORTHERN
GULF COAST. BUT A BLOCKING ATLANTIC RIDGE WILL PREVENT THE LOW AND
ITS ASSOCIATED WARM AND COLD FRONTS FROM TRACKING EAST TOO QUICKLY.
THIS MEANS WE/RE LOOKING AT A FAIRLY UNSETTLED PATTERN DURING THE
EARLY AND MID WEEK PERIOD. SLIGHT CHANCE POPS FOR SUNDAY WILL
INCREASE INTO THE CHANCE RANGE FOR MOST PLACES MONDAY...THEN SOLIDLY
INTO THE CHANCE RANGE EVERYWHERE TUESDAY AND WEDNESDAY.

MAX TEMPS WILL AVERAGE NEAR OR SLIGHTLY BELOW SEASONAL NORMS...WHILE
NIGHTTIME LOWS WILL START OUT NEAR NORMAL...BUT CLIMB ABOVE NORMAL
IN LATER PERIODS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PERSIST THROUGH 19Z AT CHS AND SAV TERMINALS
DESPITE LIGHT SHOWERS NEAR/OVER THE TERMINALS. TEMPO MVFR CIGS/VSBYS
ARE THEN POSSIBLE BETWEEN 19-23Z WITH SHOWER/THUNDERSTORM ACTIVITY
ALONG AND AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY BE STRONG AS
THEY SHIFT OVER BOTH TERMINALS. HAVE INCLUDED TEMPO 20-25 KT WIND
GUSTS WITH THUNDERSTORM ACTIVITY AT THE CHS TERMINAL. WIND GUSTS MAY
BE NEEDED AT THE SAV TERMINAL WHEN TIMING OF THUNDERSTORMS BECOMES
MORE CONFIDENT. TEMPO THUNDERSTORMS MAY NEED TO BE EXTENDED THROUGH
01Z AT BOTH TERMINALS TONIGHT IF THE FRONT SLOWS. VFR CONDITIONS
WILL THEN PREVAIL POST FROPA TONIGHT THROUGH THURSDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR CIGS COULD LINGER LATE TONIGHT
SHORTLY AFTER 06Z BUT OTHERWISE NO SIG CONCERNS THROUGH SUN.

&&

.MARINE...
TO BE ISSUED.

&&

.TIDES/COASTAL FLOODING...
LATEST SURGE GUIDANCE AND LATE AFTERNOON TIDE TRENDS SUGGEST TIDES
MAY APPROACH 7.0 FT MLLW IN THE CHARLESTON HARBOR. SINCE THIS IS
JUST AT SHALLOW COASTAL FLOODING CRITERIA...PREFER TO HOLD OFF ON
THE ISSUANCE OF A COASTAL FLOOD ADVISORY AND LET THE EVENING SHIFT
MONITOR TIDE TRENDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...JRL
LONG TERM...JRL/
AVIATION...DPB
MARINE...JRL/
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 9, 2:03 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT WED MAY 9 2012

AMZ330-350-352-354-GAZ099>101-114>119-137>141-SCZ042>045-047>052-
101815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-CANDLER-BULLOCH-EFFINGHAM-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
203 PM EDT WED MAY 9 2012

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ374-GAZ087-088-SCZ040-101815-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-ALLENDALE-
203 PM EDT WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 9, 2:10 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT WED MAY 9 2012

GAZ088-099>101-SCZ040-042-043-091845-
ALLENDALE-BULLOCH-CANDLER-EFFINGHAM-HAMPTON-INLAND COLLETON-SCREVEN-
210 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER...ALLENDALE...EFFINGHAM...HAMPTON AND COLLETON COUNTIES
THROUGH 245 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNYS TO GEORGIAN
WALK...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE...MIDDLEGROUND...
NEWINGTON...OLIVER...STATESBORO...ASHTON...BARTON...BRUNSON...
COLLETON...CROCKETVILLE...ESTILL...FAIRFAX...GIFFORD...HAMPTON...LAKE
WARREN STATE PARK...LENA...LODGE...LURAY...MILEY...PADGETTS...
SCOTIA...SHIRLEY...SMOAKS...SYCAMORE...VARNVILLE AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3310 8117 3303 8108 3310 8095 3310 8093
      3307 8090 3309 8089 3312 8089 3312 8075
      3244 8147 3243 8195
TIME...MOT...LOC 1811Z 269DEG 15KT 3305 8111 3250 8176
Special weather statement, May 9, 2:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT WED MAY 9 2012

SCZ043-044-091930-
DORCHESTER-INLAND COLLETON-
246 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR COLLETON MEDICAL CENTER...MOVING EAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...JEDBURG...
KNIGHTSVILLE...RIDGEVILLE...ROUND O...SLANDS BRIDGE AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8075 3299 8081 3315 8032 3294 8013
TIME...MOT...LOC 1846Z 254DEG 23KT 3294 8065
Special weather statement, May 9, 2:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT WED MAY 9 2012

GAZ088-100-101-SCZ042-047-048-091930-
BEAUFORT-BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
250 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 330 PM
EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
OF NIXVILLE TO OLIVER...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...KILDARE...LEEFIELD...NEWINGTON...OLIVER...SHAWNEE...
COOSAWHATCHIE...ESTILL...FURMAN...GARNETT...GILLISONVILLE...
GRAHAMVILLE...GRAYS...LENA...LURAY...MCPHERSONVILLE...PINELAND...
POCOTALIGO...RIDGELAND...ROBERTVILLE...SCOTIA...SHIRLEY...
SWITZERLAND...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3265 8076 3241 8098 3239 8173 3283 8123
TIME...MOT...LOC 1850Z 279DEG 25KT 3279 8098 3250 8146
Special weather statement, May 9, 3:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT WED MAY 9 2012

SCZ043-047>049-051-091945-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND COLLETON-INLAND
JASPER-
312 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND
BEAUFORT COUNTIES THROUGH 345 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SHELDON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DALE...GARDENS CORNER...GREEN POND AND SHELDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3275 8059 3254 8050 3246 8095 3263 8082
TIME...MOT...LOC 1912Z 249DEG 21KT 3257 8078
Special weather statement, May 9, 3:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT WED MAY 9 2012

GAZ100-101-114>116-118-138-092015-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-TATTNALL-
324 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...EFFINGHAM...LIBERTY...BRYAN AND CHATHAM COUNTIES THROUGH
415 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...BLOOMINGDALE...DAISY...DENMARK...EDEN...ELLABELL...
GROVELAND...GUYTON...LANIER...MARLOW...MELDRIM...NEVILS...PEMBROKE...
PINEORA...SPRINGFIELD AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3238 8129 3209 8125 3204 8189 3233 8182
TIME...MOT...LOC 1924Z 264DEG 34KT 3219 8173
Special weather statement, May 9, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT WED MAY 9 2012

SCZ043>045-050-052-092000-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
325 PM EDT WED MAY 9 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO NEW
HOPE TO PARKERS FERRY LANDING...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...BONNEAU...BONNEAU BEACH...CHARLESTON AIRPORT...COLLEGE
PARK...CROSS...CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT
BRIDGE...EADYTOWN...GIVHANS...GOOSE CREEK...HANAHAN...I-26/I-526
INTERCHANGE...JEDBURG...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...
MIDDLETON PLACE...MONCKS CORNER...NAVAL WEAPONS STATION CHARLESTON...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...
SAINT STEPHEN...SANGAREE...SHADOWMOSS...SLANDS BRIDGE...SOUTHERN LAKE
MOULTRIE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3310 7982 3282 8000 3284 8046 3314 8026
      3346 8017 3346 8015 3348 8016 3350 8013
      3351 8008 3350 7996 3344 7986 3341 7985
      3338 7980 3338 7979 3333 7975
TIME...MOT...LOC 1925Z 273DEG 27KT 3343 8006 3313 8015
          3284 8032

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 1:31 PM EDTSpecial Weather StatementCHSScreven44 min
May 9, 3:24 PM EDTSpecial Weather StatementCHSEffingham51 min
May 9, 3:47 PM EDTSpecial Marine WarningCHS88 min
May 9, 3:55 PM EDTSpecial Marine WarningCHS95 min
May 9, 4:03 PM EDTSpecial Weather StatementCHSBryan, Effingham27 min
May 9, 4:44 PM EDTSpecial Marine WarningCHS61 min
May 9, 5:26 PM EDTSpecial Marine WarningCHS94 min
May 9, 5:42 PM EDTSpecial Marine WarningCHS2 hr
May 9, 5:50 PM EDTSpecial Weather StatementCHSLong25 min
May 9, 7:44 PM EDTSpecial Marine WarningCHS61 min
May 9, 12:53 PM EDTSpecial Weather StatementCHSAllendale37 min
May 9, 2:06 PM EDTSpecial Weather StatementCHSBerkeley39 min
May 9, 2:10 PM EDTSpecial Weather StatementCHSHampton35 min
May 9, 2:46 PM EDTSpecial Weather StatementCHSColleton, Dorchester44 min
May 9, 2:50 PM EDTSpecial Weather StatementCHSHampton, Jasper40 min
May 9, 3:12 PM EDTSpecial Weather StatementCHSBeaufort33 min
May 9, 3:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper57 min
May 9, 3:37 PM EDTSpecial Weather StatementCHSCharleston23 min
May 9, 3:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester60 min
May 9, 4:14 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
May 9, 4:40 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper38 min
May 9, 6:19 PM EDTSpecial Weather StatementCHSHampton26 min
May 9, 6:41 PM EDTSpecial Weather StatementCHSColleton34 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.